MAUDE Adverse Event Report: SYNTHES GMBH VA-LCP CLAVIC PL 2.7 LAT CS2 LE TAN; PLATE, FIXATION, BONE

SYNTHES GMBH VA-LCP CLAVIC PL 2.7 LAT CS2 LE TAN; PLATE, FIXATION, BONE
Catalog Number 04.112.612S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: this pc is related to (b)(4) which reports the screw breakage.This pc reports the pain.It was reported that on unknown date, the patient had an injury to the clavicle, and after conservative treatment, pseudoarthrosis developed.On (b)(6) 2022, the patient underwent the clavicle fracture pseudoarthroplasty with the products in question because she was concerned about the protrusion of her collarbone.During an outpatient visit on (b)(6) 2022, the patient was observed to have 5 distal screw fractures.Since there were no complaints of pain at this point, the patient was decided to be followed up.In late (b)(6) 2022, the patient complains of pain and the implants were determined to be removed.On (b)(6) 2022, the implants were removed.It was observed that five distal screws broken off at the base of the head.The screw shaft portion appeared to protrude outside the bone on the x-ray, but after the plate was removed, the screw shaft portion could not be seen due to scarring.The surgeon used a halo reamer to cut the bone in the front and then used radio pliers and screw grasping forceps to safely remove the implants.It is confirmed by x-ray by the surgeon that there are no remaining fragments or other damage inside the body.The surgery was completed successfully without any surgical delay.Regarding the cause of the breakage, the surgeon commented that the implant must have been subjected to a considerable bounce load after plate fixation because the bone fragments were originally displaced significantly in the post-conservative treatment pseudoarticulation.Reoperation was due to extraction as described above.The surgeon was considering adding a fiber wire or k-wire because the x-ray did not show complete fusion, but the fracture was stable even after light loading on the fracture after plate removal (probably due to scarring), and the surgery was completed without additional treatment.It is preferred to investigate as much as possible by observing the actual broken part in cross section (is it metal fatigue? is the breakage caused by instantaneous impossibility?).The surgeon also commented that similar events would likely have occurred even without this plate, as other companies often use nearly equivalent screw diameters.No further information is available.This report is for one (1) va-lcp clavic pl 2.7 lat cs2 le tan.This is report 1 of 12 for complaint.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: elmira / packaged, sterilized and released by: monument release to warehouse date: 20-oct-2021, expiration date: 01-oct-2031, part number: 04.112.612s, ti segmental shaft plate lateral/left/medium-sterile, lot number: 440p668 (sterile).Note: plate was manufactured by elmira; lot number 416p058.Parts were packaged, sterilized, and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the va-lcp clavic pl 2.7 lat cs2 le tan.Only was observed signs of usage and normal wear which could have been a result of implantation and explanation.A dimensional inspection for the va-lcp clavic pl 2.7 lat cs2 le tan was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the va-lcp clavic pl 2.7 lat cs2 le tan was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following source controlled drawings reflecting the current and manufactured revisions were reviewed: -va-lcp clavicle plate 2.7 lateral, cs2 (current and manufactured).Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA-LCP CLAVIC PL 2.7 LAT CS2 LE TAN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES ELMIRA
35 airport road
horseheads NY 1020 WIEN
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15824838
Report Number8030965-2022-10007
Device Sequence Number12261659
Product Code HRS
UDI-Device Identifier07612334214294
UDI-Public(01)07612334214294
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.112.612S
Device Lot Number440P668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer01/05/2023
03/14/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date01/24/2023
03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR Ø2.7 SELF-TAP L14 TAN; CORTSCR Ø2.7 SELF-TAP L14 TAN; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L14 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L14 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L14 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L14 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L14 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L16 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L16 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L16 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L18 TA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale